This is my first time posting.My son is 9 and has been put on abilify for about three weeks now. He has been having trouble since about 5. No medicine seemed to make a diiference so we tried nothing for almost two years.... hoping things got better.Hoping.... but no. So he is now on abilify... first two weeks i was SOOOOO happy and so was he.Things were 75% better.We even went out as a family (father,me ,brother,sister)to eat after almost two years of not being able to because of his behavior. Things have now returned to almost as they were before. He is very hyper.. disrespectful (shut-up, NO..etc)to me and husband.Very aggressive with 8 and 6 year old brother and sister.Have lost hope again...doctor has added an afternoon dose.no difference yet that i see.He is on 2.5 mg three times a day.Does any one else give this to their child and if so what is the dose and how is it working for you.I would GREATLY appreciate any help.Thank you.
Patti: Dear lord it was so nice to read about your son and how hard it is to deal with ADHD.
My son is 8. He has been on three types of meds. Concerta worked well but his appetite was bad. He only ate at night after the med's wore off. He is now on Focalin. This med is supposed to help with eating.
My big problem is that he does so good during the day. When 3:00 rolls around I dread it. He also comes home and is out of control. All we do in this family is yell yell yell. I am bi-polar and can not handle this. I have been trying to get my husband to talk to the Doc about putting him on another med for the evening. My husband and I always fight about medication. It took so long to get him to understand that our son needs Meds.
I don't have the answer. I wish that my husband would look into something for the evening. I can not take this anymore. I am so tired of all the yelling. My husband says oh I don't want him to be on more med's I'll deal with him, but he doesn't he just yells
Like I said when 3:00 rolls around I dread it until 9:00 when my son falls asleep.
This is one horrible disease. It hurts me that my husband can not see what this is doing to our family.
Sorry this post is so long.
I just really need someone to talk to who understands how hard it is on the family.
Patti: One more question how long has he been on Ambify? You say he takes threee doeses. Can you see a differance when he is home on the weekends? How is his eating habitts?
Once again I so can relate to you. On the weekends my son is so good, but once the med's wear off, the same thing screaming saying curse words ect..
I feel for you.
Hope you post back!!
Why is your son taking Abilify? My son is also 9 and has bipolar w/ ADD, He had to take a similar medication for rages a short time ago. It is an atypical antipsychotic and generally not the main drug used to treat ADD. Just curious...maybe the drug is not the one for him or maybe the doc needs to add something else. Try to keep a mood chart or mood journal so when you see the doc you can let him/her know what has been going on. Good luck
Last edited by triplelatte; 03-31-2008 at 01:03 PM.
how much Abilify is your son on??? maybe the doctor can increase a little. only saying this, as i went through this with my son, he's 14. he's been on Abilify for a little over a year, and about 2 months ago, he was also put on Lamictal.
Good luck to you and your son
my son is on 30mg at nite of Abilify along with 50mg of lamictal...and too....200mg Lamictal in the morning
and yes, he's 14, but he's also 6'3" and about 174lbs...
Last edited by KissAmeGal; 04-09-2008 at 09:22 PM.
Reason: forgot something
Research thoroughly any drug prescribed for your child. My experience has been that most doctors do not understand drug side effects and because of that often make matters worse.
Please understand that I am not a doctor and what follows is nothing more than a possibility that should be addressed by a physician:
Most psychotropic drugs can cause restlessness (fancy name "Akathisia") and is usually listed under "common side effects." Degree of restlessness can range from easily tolerated to agonizing. Side effects increase with dosage. A not uncommon mistake doctors make is to compensate for side effects by increasing the dose of the drug causing the side effects.
It is possible that your son did well the first two weeks because his blood plasma levels of Abilify were not yet high enough to cause side effects.
Talk to your doctor about LESS Abilify and see what happens.